Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 271, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2019, 3:26 PM CDT for Union County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2019, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 28, 2019, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:05 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 28, 1:05 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 105 PM CDT Fri Jun 28 2019 .AVIATION... Scattered showers and thunderstorms are expected to develop across much of the area later today, and into the period tomorrow. Most sites will experience predominant VFR conditions throughout this TAF period, but it's worth noting the potential for reduced visibility later this afternoon with some of these heavier thunderstorms, particularly at our eastern sites such as KELD and KMLU, where storms appear more likely. These areas can also expect a brief wind change from the north as the storms move through. We will monitor sites for this potential, and make adjustments as necessary. Pilots can also expect winds to shift to a southerly direction as these showers and storms move through the area past 29/13z. /44/ && .PREV DISCUSSION... /issued 1008 AM CDT Fri Jun 28 2019/ UPDATE... The majority of the overnight forecast package remains unchanged. After reviewing observations and trends this morning, the only big adjustments made to the package were PoP adjustments in a few places. This upper level through continues to retrograde, with storms already on the radar for most our neighbors to the east. This activity may reach our eastern zones as early as 18z (1 PM). With plenty of instability to work with, some of these storms may still reach severe levels, but widespread severe weather is not expected. The concern still remains regarding downburst potential headed into this afternoon. Instability values and dry air aloft, coupled with the weak shear present, all support the idea that some of the stronger storms this afternoon will have the potential to produce downburst wind damage with their decaying updrafts. /44/ PREV DISCUSSION... /issued 401 AM CDT Fri Jun 28 2019/ SHORT TERM.../Today through Saturday/ An upper trough over Northern Mississippi will continue to slowly retrograde towards the ArkLaTex today and Saturday. Combined with ascent from the trough, daytime heating should provide more than enough instability for scattered to widespread convection this afternoon, especially over Southern Arkansas and Northern Louisiana. If an MCS develops over the ArkLaMiss region, the cold pool from this complex could push an outflow boundary south and southwest across our area (similar to what happened over Mississippi on Thursday) resulting in additional convection over Western Louisiana and portions of East Texas. Much of this activity will be diurnally-driven and should gradually dissipate during the evening hours. It is interesting to note that several models maintain at least scattered convection overnight tonight and into Saturday as the upper trough begins to move overhead. While a couple of isolated showers or thunderstorms cannot be ruled out, increasing convective inhibition during the nighttime hours will be difficult to overcome. Therefore, only slight chance to low-end chance PoPs were carried during the nighttime hours, mainly along and south of Interstate 30. A similar situation is expected to unfold on Saturday. However, convective coverage will likely be greater across the entire area, and development may occur a few hours earlier since the upper trough will be directly overhead. Deep layer shear will not be very supportive for organized severe storms today or Saturday. However, conditions are quite supportive for downbursts, which is also suggested by an abundance of inverted-V forecast soundings from around the region. These downbursts may produce marginally severe straight-line wind gusts at times. Any storm that develops, especially storms with tall updrafts, will have the potential for downburst activity. CN LONG TERM.../Saturday Night through Thursday Night/ Upper-trough across the ArkLaTex to retrograde west on Saturday night eventually settling across central Texas by midweek. Instability associated with upper-trough combined with southwest flow aloft will allow for partly to mostly cloudy skies through Wednesday. Additionally, diurnally driven scattered showers and thunderstorms expected each afternoon, diminishing around sunset. Temperatures to range from highs around 90 with lows in the lower 70s through much of the extended forecast period. Latest forecast models are hinting at an upper-ridge building across the region by Independence day allowing temperatures to nudge up a couple of degrees and possibly limiting afternoon convection, especially across portions of northeast Louisiana and southern Arkansas. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 88 70 88 / 20 50 30 40 MLU 70 89 71 90 / 30 50 30 40 DEQ 72 88 69 88 / 10 40 20 30 TXK 71 87 70 87 / 20 50 20 30 ELD 71 87 69 90 / 30 50 20 40 TYR 72 86 69 87 / 10 40 30 40 GGG 72 87 69 88 / 20 50 30 40 LFK 72 88 70 89 / 20 40 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/09/44
Hazardous weather outlook, Jun 28, 12:56 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1256 PM CDT Fri Jun 28 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1256 PM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible today through early this evening with the best chances across northeast Louisiana and southern Arkansas. Thunderstorm coverage should gradually diminish this evening as daytime heating wanes, but some isolated storms could continue overnight. Strong gusty winds and brief, locally heavy rainfall will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered afternoon showers and thunderstorms will be possible through Thursday, mainly during peak daytime heating. The stronger storms may produce gusty winds and brief, locally heavy rainfall. Localized flash flooding could occur with any slow moving storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
In the hours before
Special weather statement, Jun 28, 2:44 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
244 PM CDT Fri Jun 28 2019
LAZ014-021-022-282030-
Caldwell LA-La Salle LA-Ouachita LA-
244 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...NORTHERN LA SALLE AND
SOUTHEASTERN OUACHITA PARISHES UNTIL 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buckner to near Wisner. Movement was
southwest at 25 mph.
Wind gusts in excess of 40 mph will be possible with these storms.
Locations impacted include...
Columbia, Jena, Olla, Clarks, Grayson, Midway, Urania, Tullos,
Spaulding, Bosco, Riverton, Standard, Kelly and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3207 9193 3206 9191 3201 9189 3193 9190
3193 9201 3153 9201 3184 9234 3190 9231
3219 9231 3240 9201 3228 9203 3227 9199
3223 9201 3221 9199 3219 9201 3220 9198
3217 9198 3216 9190 3210 9187
TIME...MOT...LOC 1944Z 043DEG 24KT 3232 9200 3195 9159
50Special weather statement, Jun 28, 3:00 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
300 PM CDT Fri Jun 28 2019
ARZ073-282045-
Union AR-
300 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 345 PM
CDT...
At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hilo to near Ingalls. Movement was south
at 15 mph.
Pea size hail and winds in excess of 35 mph will be possible with
these storms.
Locations impacted include...
Huttig, Strong, Lapile, Urbana, Lawson, Felsenthal, New London and
Pigeon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3301 9219 3320 9260 3333 9250 3332 9246
3329 9247 3327 9244 3328 9238 3330 9236
3326 9232 3328 9230 3326 9229 3325 9223
3321 9222 3321 9218 3316 9217 3316 9211
3309 9213 3303 9211 3303 9209 3301 9207
TIME...MOT...LOC 2000Z 016DEG 12KT 3344 9228 3339 9220
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:06 PM CDT | Special Weather Statement | SHV | Bienville | 39 min |
| Jun 27, 8:09 PM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Jun 27, 8:23 PM CDT | Special Weather Statement | SHV | Union | 37 min |
| Jun 28, 2:44 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 46 min |
| Jun 28, 3:34 PM CDT | Special Weather Statement | SHV | Avoyelles | 26 min |
| Jun 28, 4:05 PM CDT | Special Weather Statement | SHV | Union | 40 min |
| Jun 28, 4:44 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 46 min |
| Jun 28, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 20 min |
| Jun 28, 5:14 PM CDT | Special Weather Statement | SHV | Bienville | 46 min |
| Jun 28, 6:26 PM CDT | Special Weather Statement | SHV | Bienville, Red River | 34 min |
| Jun 28, 6:36 PM CDT | Special Weather Statement | SHV | Natchitoches | 39 min |
| Jun 28, 3:00 PM CDT | Special Weather Statement | SHV | Union | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.